Wednesday, May 18, 2022

What Is The Dosage For Advil Cold And Sinus

Stop Use And Ask A Doctor If

Advil Cold & Sinus (1994 Commercial)
  • you experience any of the following signs of stomach bleeding:
  • feel faint
  • have bloody or black stools
  • have stomach pain that does not get better
  • fever gets worse or lasts more than 3 days
  • nasal congestion lasts for more than 7 days
  • symptoms continue or get worse
  • redness or swelling is present in the painful area
  • you get nervous, dizzy, or sleepless
  • any new symptoms appear
  • Where Should I Keep My Medicine

    Keep out of the reach of children.

    This medicine may cause accidental overdose and death if taken by other adults, children, or pets. Mix any unused medicine with a substance like cat littler or coffee grounds. Then throw the medicine away in a sealed container like a sealed bag or a coffee can with a lid. Do not use the medicine after the expiration date.

    Store at room temperature between 20 and 25 degrees C .

    NOTE: This sheet is a summary. It may not cover all possible information. If you have questions about this medicine, talk to your doctor, pharmacist, or health care provider.

    Frequently Asked Questions About Advil Allergy Sinus

    How do I know if Advil Allergy Sinus is safe for me to take?

    Advil Allergy Sinus is generally safe to take, but it’s not the best choice for everyone. This medication might not be appropriate for you if you have certain conditions, such as a history of serious side effects from other allergy or common cold medications, breathing problems, stomach or stomach bleed problems, kidney problems, heart problems, or a history of stroke. If you have any of these conditions or if you’re not sure whether Advil Allergy Sinus is safe for you, talk with your provider.

    Can I use Advil Allergy Sinus only when I need it?

    Yes, you can use Advil Allergy Sinus as needed. However, it’s recommended you take the medication on a scheduled basis while you’re having symptoms. Use the lowest effective dose for the shortest amount of time possible. Don’t use more than 6 caplets in a 24-hour period without talking to your provider first.

    Can I use Advil Allergy Sinus if I’m pregnant?

    If you’re pregnant, talk to your provider first before using Advil Allergy Sinus to see if it’s safe for you. This medication contains ibuprofen , which should be avoided during the second half of pregnancy because it might cause problems to your unborn baby or cause complications during delivery. This medication also contains phenylephrine, which might be linked to birth defects if taken during the first trimester of pregnancy.

    Can I drink alcohol while taking Advil Allergy Sinus?

    Read Also: How Did I Get A Sinus Infection

    How Should I Use This Medicine

    Take this medicine by mouth with a glass of water. Follow the directions on the package label. You can take it with or without food. If it upsets your stomach, take it with food. Try to not lie down for at least 10 minutes after you take the medicine. Take your medicine at regular intervals. Do not take it more often than directed.

    Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years old for selected conditions, precautions do apply.

    Patients over 65 years old may have a stronger reaction and need a smaller dose.

    Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

    NOTE: This medicine is only for you. Do not share this medicine with others.

    What Are The Dosages Of Ibuprofen/pseudoephedrine

    Advil Cold &  Sinus

    Dosages of Ibuprofen/Pseudoephedrine:

    Dosage Considerations Should be Given as Follows:

    Cold Symptoms

    • Adults and children over 12 years: 1 caplet/capsule orally every 4-6 hours as needed may increase to 2 caplets/capsules every 4-6 hours if necessary while symptoms persist
    • Not to exceed 6 doses/24 hours
    • Children under 12 years: Safety and efficacy not established
    • Administration
    • Take with food or milk if stomach upset occurs

    Recommended Reading: Does Advil Sinus Make You Drowsy

    What Are The Side Effects Of Ibuprofen And Pseudoephedrine

    Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

    Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

    Stop using this medicine and call your doctor at once if you have:

    • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
    • fast, pounding, or uneven heartbeat
    • easy bruising or bleeding
    • a skin rash, no matter how mild
    • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
    • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
    • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

    Common side effects may include:

    • diarrhea, constipation
    • sleep problems or
    • flushing .

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Ask A Healthcare Provider Before Use If

    • You consume more than 3 alcoholic beverages a day. It may increase the risk of stomach bleeding
    • You have heart disease
    • You have trouble urinating due to an enlarged prostate gland
    • You have had serious side effects from any pain reliever or fever reducer
    • You are pregnant or breastfeeding. It may cause problems in an unborn child if taken during the third trimester of pregnancy

    Don’t Miss: Puffy Under One Eye Sinus

    Advil Sinus Congestion & Pain Interactions:

    Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, other pain relievers, nasal decongestants, or phenylephrine-containing products. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

    Typical Dosing For Advil Allergy Sinus

    Advil Cold & Sinus commercial

    Each caplet contains 200 mg of ibuprofen, 30 mg of pseudoephedrine, and 2 mg of chlorpheniramine.

    • Adults and children age 12 years and up: The typical dose is 1 caplet by mouth every 4 to 6 hours while you’re having symptoms. Don’t use more than 6 caplets in a 24-hour period unless your provider specifically told you to do so.
    • Children under 12 years of age: Ask your child’s provider.

    Recommended Reading: Aleve D Sinus And Headache Discontinued

    Advil Cold & Sinus Side Effects

    Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

    Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

    Stop using Advil Cold & Sinus and call your doctor at once if you have:

    • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

    • fast, pounding, or uneven heartbeat

    • easy bruising or bleeding

    • a skin rash, no matter how mild

    • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

    • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

    • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or

    • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

    Common side effects may include:

    Ibuprofen Comparative Tolerability In A Large

    In the PAIN study, published in Clinical Drug Investigation, overall tolerability of ibuprofen was:2,3

    • Statistically equivalent to that of acetaminophen
    • Superior to that of ASA

    This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen and for difference with ASA.2,3*

    ASA = acetylsalicylic acid GI = gastrointestinal.* This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

    Don’t Miss: How Does A Doctor Diagnose A Sinus Infection

    How Should I Take Advil Cold & Sinus

    Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

    Take Advil Cold & Sinus with food or milk to lessen stomach upset.

    If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

    Store at room temperature away from moisture and heat.

    Potential Harm To Unborn Baby

    Advil Cold &  Sinus Non
    • Risk factors: Currently pregnant

    If you’re pregnant, talk to your provider first about the risk and benefits of Advil Allergy Sinus before using this medication. Pseudoephedrine might be linked to birth defects if taken during the first trimester of pregnancy. Ibuprofen can cause problems to your unborn baby or complications during delivery if taken during the second half of pregnancy.

    You May Like: Will Amoxicillin Help With Sinus Infection

    Are There Any Other Precautions Or Warnings For This Medication

    Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

    Pharmacist Tips For Advil Allergy Sinus

    You can take Advil Allergy Sinus with or without food. However, it’s best to take with food or milk to prevent getting an upset stomach.

    Advil Allergy Sinus can make you sleepy and dizzy. Don’t drive until you realize the effects of the medication.

    Stop using Advil Allergy Sinus and contact your provider if you have a fever that lasts more than 3 days, nasal congestion that lasts for more than 7 days, or if there is redness or swelling in a painful area. These might be signs of a serious infection or medical condition.

    If you feel nervous, dizzy, or can’t sleep, or if your symptoms don’t go away or continue to get worse, or if any new symptoms appear while taking Advil Allergy Sinus, contact your provider because these might be signs of another underlying medication condition.

    Don’t start any new medications while taking Advil Allergy Sinus, especially other antihistamines, NSAIDs, or decongestants, without talking to your provider or pharmacist first. Doing so can raise your risk of overdose and severe side effects, including kidney failure, seizures, hallucinations , daytime sleepiness, dizziness, stomach bleed, heart attack, or stroke, or even death.

    If you’re taking aspirin for your heart and your provider said it was safe to also take Advil Allergy Sinus, make sure to take Advil Allergy Sinus at least 8 hours before taking aspirin or 30 minutes after taking aspirin. Taking both medications at the same time will lower the amount of aspirin your body will absorb.

    Read Also: How To Get Tested For Sinus Infection

    Advil Cold & Sinus Liqui Gels

    For over 20 years, people have trusted Advil Cold & Sinus for powerful, non-drowsy relief of their tough cold and sinus symptoms.

    Many people attribute sinus pressure to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Sinus congestion can also be associated with the swelling of the tissues in the nose known as inflammation. The result is a shrinking of your airways.

    Advil Cold & Sinus combines the relief of a strong decongestant to open your airways with the power of Advil to relieve the pain commonly associated with sinus pressure.

    Temporarily relieves these symptoms associated with the common cold or flu:

    • headache
    • minor body aches & pains

    12 years of age and older:

    • 1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used.
    • Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.

    Under 12 years of age:

    • Do not take
    • Solubilized ibuprofen equal to 200mg ibuprofen *
    • Pseudoephedrine HCI 30 mg
    • *Nonsteroidal anti-inflammatory drug

    Inactive Ingredients:

    • D& C yellow no. 10, FD& C red no. 40, fractionated coconut oil, gelatin, pharmaceutical ink, polyethylene glycol, potassium hydroxide, purified water, sorbitan, sorbitol

    Use as directed. Read complete warnings and information.

    Sarah Wants Effective Relief For Her Sore Throat And Other Common Cold Symptoms

    60 Second Product Review, Advil Cold & Sinus

    Sarah* has two young children who require constant supervision. She has had a fever for a day and woke up this morning to symptoms of a sore throat, sinus pain and body ache. Since she works from a home office and is on virtual calls or on her phone frequently, she needs to be extra alert of balancing the needs of her family even though she is suffering from the symptoms of a cold or flu. Sarah is hoping for effective relief, especially from her sore throat, so she can stay on top of everything.

    Her symptoms: Sore throat, sinus pain, body ache and fever.

    Advil Cold, Sinus and Flu Extra Strength is indicated to treat pain and fever related to a cold and flu. Studies have demonstrated a proven effect of Advil on:1,2

    • sore throat pain

    Don’t Miss: Why Does Sinus Pressure Hurt

    What Should I Watch For While Using This Medicine

    Tell your doctor or healthcare provider if your symptoms do not start to get better or if they get worse. See your doctor if fever, pain, or nasal congestion gets worse or lasts more than 3 days.

    If this medicine makes it hard for you to sleep, try taking the dose earlier in the day. If you still have trouble sleeping stop taking this medicine and see your doctor.

    This medicine may cause serious skin reactions. They can happen weeks to months after starting the medicine. Contact your healthcare provider right away if you notice fevers or flu-like symptoms with a rash. The rash may be red or purple and then turn into blisters or peeling of the skin. Or, you might notice a red rash with swelling of the face, lips or lymph nodes in your neck or under your arms.

    What Other Drugs Interact With Ibuprofen/pseudoephedrine

    If your doctor has directed you to use this medication, your doctor or pharmacist may already be aware of any possible drug interactions and may be monitoring you for them. Do not start, stop, or change the dosage of any medicine before checking with your doctor, health care provider or pharmacist first.

    • Severe interactions of ibuprofen/pseudoephedrine include:
  • Ibuprofen/pseudoephedrine has serious interactions with at least 52 different drugs.
  • Ibuprofen/pseudoephedrine has moderate interactions with at least 293 different drugs.
  • Ibuprofen/pseudoephedrine has mild interactions with at least 35 different drugs.
  • This document does not contain all possible interactions. Therefore, before using this product, tell your doctor or pharmacist of all the products you use. Keep a list of all your medications with you, and share the list with your doctor and pharmacist. Check with your physician if you have health questions or concerns.

    Don’t Miss: Hot Toddy For Sinus Infection

    When Used As Directed For Acute Pain Otc Ibuprofen Is Well Tolerated2*

    In the PAIN study, which included over 8,500 patients, total GI events and abdominal pain were less frequent with ibuprofen compared to ASA or acetaminophen ) 2,3

    This large-scale randomized trial comparing nonprescription doses of ASA, acetaminophen, and ibuprofen in 8,677 adults measured rates of significant adverse events related to tolerability. The primary outcome measure was the number of patients with at least one significant adverse event, defined as an event that was serious, severe or moderate, resulted in a second physician consultation, led to cessation of treatment, or was of missing intensity. Statistical analysis tested for equivalence between ibuprofen and acetaminophen, and for difference with ASA.2,3*

    GI: gastrointestinal ASA: acetylsalicylic acid OTC = over the counter.

    * This was a blinded, multicentre study in general practice of up to 7 days of ASA, acetaminophen or ibuprofen , administered for common painful conditions, using patient generated data with physician assistance. 1,108 general practitioners included 8,677 adults . The main indications were musculoskeletal or back pain , sore throat, the common cold and flu .

    Advil Cold & Sinus Interactions:

    Advil® Cold &  Sinus Reviews 2020

    Hypertensive crisis with MAOIs. -blockers may increase the pressor effects of sympathomimetics. Caution with diuretics. Avoid aspirin, pseudoephedrine-containing products, other pain relievers or nasal decongestants. Increased risk of GI bleed with anticoagulants, corticosteroids, other OTC or Rx NSAIDs, 3 alcoholic drinks/day, or prolonged use.

    Also Check: Best Medicine For Sinus Cold And Cough

    What To Do If You Miss A Dose Of Advil Cold/sinus

    • Keep all medicine out of the reach of children. Never share your medicine with anyone.

    • Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.

    • Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.

    Advil Cold And Sinus Overview

    Advil Cold and Sinus is an over the counter medication used to treat the symptoms of colds, sinus congestion, and the flu. It is a single product containing 2 medications: ibuprofen and pseudoephedrine. Advil Cold and Sinus belongs to a group of drugs called non-steroidal anti-inflammatory drugs and nasal decongestants. It works by providing pain/headache relief while reducing the congestion of the sinuses and nasal passages.

    This medication comes in a caplet and capsule form and is taken every 4 to 6 hours, with a maximum of 6 caplets/capsules per day. Advil Cold and Sinus may be taken with food or milk.

    Common side effects of Advil Cold and Sinus include stomach upset, fast heart rate and shakiness.

    You May Like: How To Get Rid Of Sinus Drainage In Ear

    Popular Articles
    Related news